Missouri, 2006

Hail in Missouri, June 25, 2006

June 25, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 25, 12:27 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 25, 12:27 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT SUN JUN 25 2006

.DISCUSSION...

WATER VAPOR SHOWS UPPER LEVEL LOW DIVING SOUTHWARD OUT OF SRN
MINNESOTA. RUC PROGS INDICATE THE MAIN MID AND UPPER LEVEL SHEAR
AXIS IS NOW TRANSLATING INTO NRN MISSOURI. AHEAD OF THE UPPER
WAVE...LOW LEVEL CUMULUS FIELD HAS DEVELOPED RAPIDLY OVER THE CWA
THIS AFTERNOON. LOCAL 88D MOSAIC INDICATES SCATTERED WEAK ECHOES ARE
FORMING OVER MUCH OF MISSOURI...WITH STRONGER STORMS ACROSS ERN
KANSAS. REGIONAL PROFILERS DEPICT A CYCLONICALLY CURVED 60KT UPPER
JET NOSING INTO NE KANSAS AND NW MO. RUC ALSO CONTINUES TO INDICATE
THETA-E RIDGE SETTING UP FROM NW ARKANSAS INTO SOUTHERN ILLINOIS...
COINCIDENT WITH AN AREA OF UPPER LEVEL DIFFLUENCE /AS PER PROFILER
DATA/ AND SFC PRESSURE FALLS. SCATTERED SHOWERS AND TSTORMS ARE
EXPECTED AREA WIDE...BUT THE BEST FORCING WILL BE ACROSS OUR ERN CWA.

UNSEASONABLY COOL HIGH TEMPERATURES EXPECTED FOR THE AREA ON MONDAY
AS COLD CORE LOW DROPS DOWN INTO THE REGION. LIKELIHOOD OF
WIDESPREAD CLOUD COVER...ESPECIALLY OVER EASTERN SECTIONS OF THE
CWA...COMBINED WITH UNUSUALLY LOW 850MB TEMPS WILL RESULT IN HIGHS
WELL BELOW NORMAL. HAVE UNDERCUT GUIDANCE BY A FEW DEGREES IN THE
ERN HALF OF THE CWA /EVEN WITH MOS RUNNING THE MID 70S/. SHOWERS AND
ISOLATED TSTORMS WILL LIKELY DEVELOP IN THE AFTERNOON INSTABILITY...
SO KEPT CHC POPS EAST OF HWY 65 AND SLT CHC ELSEWHERE.

NEXT UPPER WAVE WILL BEGIN TO ROTATE INTO THE REGION LATE TUES/EARLY
WED...AS THE EXITING SYSTEM DRAPES A FRONTAL BOUNDARY ACROSS THE
AREA. BEST CHANCES FOR PRECIP WILL BE ALONG OUR NRN AND NERN ZONES.

AS THE MAIN UPPER LOW EJECTS NORTHEAST...VORT SPOKES AND MINOR
SHORTWAVES WILL ROTATE ALONG THE WEST AND SOUTHWEST SIDE OF THE FLOW
LATE IN THE WEEK. MOST PRONOUNCED FEATURE LOOKS TO ARRIVE ON LATE
FRI INTO SATURDAY...BUT OPTED TO LEAVE OUT POPS GIVEN LOW
CONFIDENCE.

TEMPERATURES WILL BE TRENDING WARMER...YET STILL BELOW CLIMO THROUGH
THE END OF THE WORK WEEK. GFS AND UKMET MAINTAIN DOMINANCE OF THE
TROF TO OUR EAST AND KEEP UPPER LEVEL RIDGING CENTERED OVER THE WRN
CONUS. HOWEVER...THE ECMWF SHIFTS THE UPPER TROF INTO NEW ENGLAND
AND BUILDS THE UPPER RIDGE FARTHER INTO THE CENTRAL PLAINS BY
SATURDAY...WHICH WOULD RESULT IN WARMER AND MORE SEASONABLE HIGH
TEMPS BY THE WEEKEND. MOS ENSEMBLE MEMBERS /EVEN THE LOWEST MEMBERS/
SHOW AN UPWARD TREND IN TEMPS THROUGH THE WEEKEND. HAVE LEANED
TOWARD THIS SOLUTION WITH HIGHS IN THE MID TO UPPER 80S BY
SUNDAY...AND STILL MAY BE A BIT TOO CONSERVATIVE.

SCHULTZ

&&

.AVIATION...
FOR THE 18Z TAFS...CONTINUED TRENDS FROM THE PREVIOUS FORECAST.
DIURNAL CU FIELD HAS BEGUN TO SPROUT...WITH BASES GENERALLY ABOVE
6KFT. SCT SHRA/TSRA WILL DEVELOP OVER THE NEXT FEW HOURS...BUT
BELIEVE THIS MAY BE MORE FOCUSED OVER CENTRAL MO. NEVERTHELESS...THE
SCATTERED NATURE OF THE CONVECTIVE DEVELOPMENT DOES WARRANT A
MENTION OF VCTS FOR THE LATE AFTERNOON/EARLY EVENING HOURS.

CONTINUED VFR CONDITIONS ARE EXPECTED THEREAFTER...WITH ANOTHER
BATCH OF DIURNAL CU POISED TO DEVELOP TOMORROW MORNING WITH BASES IN
THE 4-5KFT RANGE.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 25, 2:28 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SUN JUN 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
328 PM CDT SUN JUN 25 2006

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND
  GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY
  HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THIS
  AFTERNOON AND INTO THIS EVENING.

  DISCUSSION:

  AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION WILL INTERACT
  WITH A MOIST AND MODERATELY UNSTABLE ATMOSPHERE TO PRODUCE
  ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.
  NOT ALL STORMS ARE EXPECTED TO BE SEVERE...BUT THE STRONGEST
  STORMS WILL BE CAPABLE OF WINDS TO 70 MPH AND QUARTER SIZE HAIL.
  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
  MONDAY AS THE CENTER OF AN UPPER LEVEL DISTURBANCE SLIDES INTO
  THE AREA. AFTERNOON INSTABILITY WILL PROMOTE THUNDERSTORM
  DEVELOPMENT...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

  ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE
  WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF THUNDERSTORMS TODAY...SPOTTER
  ACTIVATION WILL LIKELY NOT BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/SCHULTZ

In the hours before

Special weather statement, Jun 25, 1:46 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT SUN JUN 25 2006

MOZ083-252015-
DENT-
246 PM CDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR DENT COUNTY UNTIL 315 PM CDT...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF SALEM...AND MOVING SOUTHEAST AT
20 MPH.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF SALEM BY 300 PM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI
Local storm report, Jun 25, 1:50 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             SALEM                   37.65N 91.54W
06/25/2006  E0.50 INCH       DENT               MO   TRAINED SPOTTER

&&

JAS
Special weather statement, Jun 25, 2:13 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT SUN JUN 25 2006

MOZ083-252045-
DENT-
313 PM CDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN DENT COUNTY UNTIL 345
PM CDT...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF CHERRYVILLE...OR 11 MILES EAST
OF SALEM...AND MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI
Special weather statement, Jun 25, 2:49 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT SUN JUN 25 2006

MOZ082-098-252125-
SHANNON-TEXAS-
349 PM CDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT FOR PORTIONS OF SHANNON AND EASTERN
TEXAS COUNTIES UNTIL 425 PM CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUMMERSVILLE...OR 16 MILES EAST OF
HOUSTON...AND MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR SUMMERSVILLE BY 355 PM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI
Local storm report, Jun 25, 3:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 W SUMMERSVILLE        37.18N 91.67W
06/25/2006  E0.88 INCH       TEXAS              MO   PUBLIC

&&

IZZI

The radar

The Springfield radar (KSGF), 155 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Shannon

When
June 25, 3:20 PM CST
Where
Shannon County, 12 mi WNW of Alley Spg
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.217, -91.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516485.